Jump to content
CrazyBoards.org

Hydrocodone


Recommended Posts

I've been taking two to three pills a day to control the pain of my healing broken leg. I've found that since I've been taking it, I am much happier. No depression, no mania. Is this the ultimate mood stabilizer? Or should I be worried about addiction? I don't take it for any reason other than pain. Without it, I can barely walk.

I hear all these horror stories of people getting addicted to pain pills, and I don't want to be one of them. But at the same time, I don't want to be in pain. And they make me feel so fine. I am worried.

Maybe I am just being paranoid.

Link to comment
Share on other sites

i think it's a legit concern. it's no coincidence so many bp's have or had substance abuse problems. and opiates love everyone. i would make sure my pdoc knows about this and make sure that my use is strictly monitored. Opiates are wonderful short-term, hell on earth soon after. they are very very addictive.

7

Link to comment
Share on other sites

I agree! I have a torn up knee and often have taken it.. Yep feels really nice

laid back and sort of just right.. but .. It is addictive and definately screws

with perception..

We would all love to find that silver bullet to kill the illness. oh to be

.. god hate this... ''''''''normal''''''' aka recently damn near anything but

bipolar...

Someday (hopefully) there will be a leap forward,, unfortunately this

ain't it..

david

Link to comment
Share on other sites

i've been taking hydrocodone for almost three years for pain related to fibromyalgia and back pain from fusion surgeries and car wrecks. my dosage ranges from zero to three of the 5-500mg pills daily, depending upon my level of exertion, whether or not i've been sleeping well, if i slept in a screwed up position, what the barometric pressure's doing, all kinds of tricky factors.

my pdoc knows about it. i have a pain management contract with the gp that rx's it so that i only receive a limited amount per month and i have to see him face to face every three months for a new script. my pill count has not increased over the years and i never have used all of it except for once, when i was traveling a lot that month. traveling is always quite difficult for me. i have been extremely careful to never take too much or too often and i will sometimes not take it when i need it if only to give myself a short (days or hours) break.

i have found it to be a temporary mood lifter, on occasion and of negligible amount; but not nearly enough to qualify for what i'd call a buzz or something i'd seek out. then again, since i usually take it in conjunction with soma (aka miltown), i would be hard pressed to say which is acting on my system to that end. don't get me wrong, though. i feel hella better when i'm no longer in pain and i'm sure that translates to a better mood. i do have a hx of self medicating my anxiety with alcohol but stopped years ago when my pdoc put me on topamax.

i suppose it's just one of the multitude of ymmv things, but generally i can't tell i've taken a thing with the hydrocodone except for the fact that i can get out of bed and begin to function, albeit on a limited basis, again. in fact, the combination of soma and lortab gave me back my life at a time when i was barely able to perform basic self care needs on many days. remember, this is in addition to the struggles associated with BPII.

i don't want to downgrade the addictive nature of this med, or others. i've had friends addicted to xanax, ultram, and others. i know it could happen to anyone. i'm not immune just because i've done a good job so far. all i'm saying is that as long as you have careful monitoring by your physician, a healthy respect for the potential dangers, and remain honest with yourself about what you're doing then it is possible to manage your pain long term with hydrocodone. however, i wouldn't encourage it as a mood stabilizer.

i know there are pdocs who have rx'd it for depression, but mine doesn't believe in it. i asked him about the subject of its efficacy for BPII (seeing as how i'm taking it anyway). i read some paper about it and took it in for him. trust me not to remember the technical reasons why it was a poor choice as a mood stabilizer but i trust him in all other things, so i'm sticking with him on this one as well. hey, i'm a graphic designer/artist not a chemist. ;)

waterfall, i wouldn't worry so much about getting hooked with only a supply to get you through this broken leg. i suppose you should enjoy the mood stabilizing benefits while they last? i'm sorry to hear about your leg. i hope you heal up quickly.

Link to comment
Share on other sites

Heya Waterfall,

Yah opiates can be nasty.

They can also be *excel0lent* medications.

In people who are likely to get addicted, opiates are more addictive than your average drug.

Us BPs are more likely than average to get addicted to *something.*

That said.

If you have pain, and the meds are helping, that's appropriate, and if mood-stabilizing is a side-effect, so much the better.

Make sure to let your psych in on this insight. It could help guide future mood therapy for you.

Best of luck with your leg!

--ncc--

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...